Suboxone and headaches?
- 7 Aug 2009 by kmmqn
- suboxone, headache
I started sub last monday and I have been getting terrible headaches. I have read some post that say people are not taking enough or taking to much to cause the headaches. What is the answer? Hey Rob if you are here could you give me some advice. I lost your contact info. I am probably not taking enough since everytime I take one I get a headache within hours. I guess I am going to have to do it cold turkey since I have a H/A now and I am supposed to take a sub. Also they cause nausea ..any idea's anyone?
Added 8 Aug 2009:
Thank You everyone for the response. I contacted my DR on Friday but he has Friday's off so the secretary then tried to give me medical advice on what I shoud do. Yikes..so I have to wait till Monday. I have been taking excederine with the sub. I am going to try and take it mid morning. If I don't take it in the morning I start to feel horrible but I wll try and hold off till 10am. I will also mention the other pill to him. I heard they don't want to give that pill out becaue alot of people abuse it..shooting it up or other abusive ways. My Dr know's I am in this to recover so hopefully he will help me and switch meds. Thank you again for the responses...have a good weekend
7 Aug 2009
When do you take it? I would get a headache too if I took it in the morning. It makes you tired and that seems to mess with the dilation of the veins in your brain. I got headaches a lot when I was younger and found out that caffeine does WONDERS for your headaches. I just pop a caffeine pill every morning. I used to take the suboxone late afternoon.
7 Aug 2009
There is a small percentage of patients that can't take suboxone as they develop headaches. Usually a change to Subutex which is strait buprenorphene fixes the problem. If changing your dose doesn't help then you may want to mention the subutex to your doctor. Good luck... Dave
8 Aug 2009
Dave is right on the headaches. About 15% of the people I talk to react adversely to the naloxone in suboxone. Subutex doesn't contain naloxone and has less side effects. If it's the naloxone you'll notice several positive changes as soon as you begin on subutex. Then you can taper down and off the subutex much easier than on the suboxone.
6 Jan 2010
I have used Buprenorphine in the injectable form since 1996; and now use Subutex for severe Migraines. I tried the Suboxone but it also caused nausea for me too. The Subutex does not cause any nausea and it doesn't cause a tension headache as long as I do not take more than 4 mgs. 3 x per day. I always have 1 -2 cups coffee in the am - and for migraine headaches, caffeine is a wonderful thing! Excedrin also does the trick if you take it just before the Subutex as does the prescription Esgic Plus or Fioricet as it's sometimes called (Butalbital, Tylenol, Caffeine). There are also many meds like Phenergan which prevent nausea. Ask your Doctor which would be best for you. Good Luck!
10 Sep 2010
I have been on suboxone for 2 weeks and from the very first day Ive had the worst headache. I have also been taking Excedrin for the headaches which seems to help a slight bit. I was wondering why this was happening but a friend said it was probably because of coming of the pain killers. Can my doctor who prescribes the suboxone prescribe this other medicine subutex??? Or do I need to go to a different doctor?
3 Aug 2011
I am not sure if this is against policy or not... if it is, I apologize... but I have been on suboxone for 2 years... and I belong to this forum called
addictionsurvivors.org ... yes, it is sponsored by Reckitt Bensiker (?)...
but a very valuable resource... you would never know, from the moderator answers, that she is more than likely salaried by the company.
It is absolutely on the up and up... they even help you taper off, along with your doctor's advice... very supportive of getting off of it... not just trying to keep you on it.
It is also a "forum" with a ton of members and topics . I can't say enough, of how much knowledge they have given me with my sub.
I do have one suggestion, and that is to perhaps "divy" up your doses, meaning, do not take all at once.
Also, may I ask, are you taking tablets or film strips?
Hope it is ok that I lead you toward the other site... but it is such a rich
Hope all gets going well
and congrats on starting it in the first place! That alone, is a big step.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I get very bad headaches and I am also on serax 30mg in am and at 5pm. I was on methadone for 17 months and my last dose was 10/10/09 of 20mg. I went ...
2 answers • 31 Oct 2009
I just started subxone two days ago and have been getting really high off of it and literally nodding out in class. I also have been getting terrible ...
3 answers • 10 Sep 2010
hello,been on suboxone for 1 mth.now,but having horrible headaches evryday!!called dr,he says its not a side affect??but,it didnt start till after i ...
3 answers • 7 May 2011
I recently started taking Suboxone. The first day I was really stoned. And now Im getting severe headaches and upset stomach. Will this go away after ...
1 answer • 31 Jul 2011
I stopped my dose of suboxone after taking 2mg twice a day. I guess it was too early because I had mild withdrawals so now I take 2mg a day. But ...
2 answers • 3 Feb 2012